What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 27, 11:22 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, May 27, 11:22 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1222 AM CDT Sun May 28 2017
.DISCUSSION...
Update for issuance of Severe Watch 289. Strong storms across srn
OK will continue to move ewd into our area. However, swd extent is
expected to be limited, thus only a few counties included attm.
/12/
&&
.PREV DISCUSSION... /issued 1153 PM CDT Sat May 27 2017/
AVIATION...
For the ArkLaTex, VFR with winds S 5-15KT and will become SW
during Sunday. Aloft we are SW 25-55KTS in the low levels on our
VAD. MVFR stratus will meet convection from the N before daybreak
with a cold front on approach, widespread shwrs/tstms from
09-15Z will decay. The cold front will move closer but not
through until Sunday night. So expect more dvlpmt of tstms for the
p.m. hrs. Fropa will shift surface winds and not much else early
Monday. The boundary will slowly lift back North into midweek. /24/
PREV DISCUSSION... /issued 943 PM CDT Sat May 27 2017/
DISCUSSION...
Surface low across Red River valley extending into eastern
Oklahoma generating severe thunderstorms across much of central
and eastern Oklahoma. HRRR model suggests bulk of the convection
to remain out of the ArkLaTex through 3 AM before a cold front
slides south across the I-30 corridor. As convection moves south
with the front, atmosphere becomes less conducive to maintain
severe thunderstorms as noted by an enhanced risk across McCurtain
county and a slight risk across much of northeast Texas and
Southern Arkansas. Current forecast is on track, no updates at
this time. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 69 81 66 / 40 60 40 30
MLU 89 70 81 67 / 30 60 60 40
DEQ 82 61 85 60 / 40 40 10 10
TXK 83 65 83 63 / 40 60 20 10
ELD 84 65 81 64 / 40 60 40 20
TYR 86 68 82 66 / 40 60 30 20
GGG 85 68 81 65 / 40 60 30 20
LFK 91 72 81 68 / 30 70 60 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
12/99/99
Hazardous weather outlook, May 27, 2:23 PM CST, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
323 PM CDT Sat May 27 2017
ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112-
124>126-136>138-150-151-282030-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Rusk-Panola-
323 PM CDT Sat May 27 2017
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Showers and thunderstorms may shift into the area after midnight
tonight. A few storms could become strong, mainly along and north
of interstate 30. Strong winds and possible hail may occur.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
The cold front will be progressing southeastward across the Four-
State Region, interacting with a warm, moist and unstable
atmosphere and resulting in the development of scattered
thunderstorms. Some of these thunderstorms will become strong to
severe with large hail and damaging wind gusts being the primary
threats. The unsettled weather pattern will continue through next
week as the cold front returns to the region as a warm front,
which will advect in a warm and moist airmass. As a result,
isolated to scattered showers and thunderstorms will be possible
next week, though the potential for widespread hazardous weather
will be low.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters may possibly be needed late tonight.
LAZ010>014-017>022-TXZ149-152-153-165>167-282030-
De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-
Winn-Grant-Caldwell-La Salle-Cherokee-Nacogdoches-Shelby-Angelina-
San Augustine-
323 PM CDT Sat May 27 2017
This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
The probability of widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
The cold front will be progressing southeastward across the Four-
State Region, interacting with a warm, moist and unstable
atmosphere and resulting in the development of scattered
thunderstorms. Some of these thunderstorms will become strong to
severe with large hail and damaging wind gusts being the primary
threats. The unsettled weather pattern will continue through next
week as the cold front returns to the region as a warm front,
which will advect in a warm and moist airmass. As a result,
isolated to scattered showers and thunderstorms will be possible
next week, though the potential for widespread hazardous weather
will be low.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters is not anticipated through tonight.
In the hours before
Special weather statement, May 27, 11:23 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1223 AM CDT SUN MAY 28 2017
OKZ077-280615-
McCurtain OK-
1223 AM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
115 AM CDT...
At 1222 AM CDT, Doppler radar was tracking a strong thunderstorm near
Nashoba, or 15 miles southeast of Clayton, moving east at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Broken Bow, Wright City, Plunketville, Rufe, Smithville, Hochatown,
Watson, Battiest, Pickens, Mount Herman, Sherwood, Glover, Slim,
Bethel and Ringold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 700 AM CDT for
southeastern Oklahoma.
LAT...LON 3451 9446 3404 9448 3405 9516 3424 9515
3425 9505 3451 9505
TIME...MOT...LOC 0522Z 271DEG 47KT 3445 9514
05Special weather statement, May 28, 12:39 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
139 AM CDT SUN MAY 28 2017
ARZ050-051-059-060-070-OKZ077-TXZ096-097-280730-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-
McCurtain OK-Bowie TX-Red River TX-
139 AM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...WESTERN
HEMPSTEAD...NORTHWESTERN MILLER...SOUTHERN SEVIER...SOUTHEASTERN
HOWARD...SOUTHEASTERN MCCURTAIN...BOWIE AND EAST CENTRAL RED RIVER
COUNTIES UNTIL 230 AM CDT...
At 138 AM CDT, Doppler radar was tracking a strong thunderstorm over
Arkinda, or near Foreman, moving east at 55 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Texarkana, Wake Village, Ashdown, Nashville, New Boston, Mineral
Springs, Foreman, Nash, Hooks, De Kalb, Redwater, Red Lick, Wilton,
Tollette, Winthrop, Ogden, Ben Lomond, Mandeville, Arkinda and
Saratoga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3351 9494 3389 9475 3392 9383 3330 9402
TIME...MOT...LOC 0638Z 274DEG 49KT 3375 9449
05
Local storm report, May 28, 12:43 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 AM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM TSTM WND DMG 1 W BROKEN BOW 34.03N 94.75W
05/28/2017 MCCURTAIN OK LAW ENFORCEMENT
TREE DOWN BLOCKING ROADWAY.
&&
FB